Alert archive / Maine / Gale Warnings in 2012

Gale Warning 7, NWS Caribou, ME

February 24, 2012

NWS Caribou, ME issued this gale warning at Feb 24, 2012, 3:26 AM EST. It took effect at Feb 25, 2012, 12:00 AM EST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 3:26 AM EST (08:26 UTC)
In effect from
Feb 25, 2012, 12:00 AM EST
Expired
Feb 26, 2012, 2:41 PM EST
In force
39 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WHUS71 KCAR 240826
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
326 AM EST FRI FEB 24 2012

ANZ050>052-241800-
/O.CAN.KCAR.SC.Y.0023.000000T0000Z-120224T1100Z/
/O.NEW.KCAR.GL.W.0007.120225T1100Z-120226T1400Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
326 AM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 9 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 9 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HASTINGS
10 follow-up statements
474 
WHUS71 KCAR 241542
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1042 AM EST FRI FEB 24 2012

ANZ050>052-242345-
/O.CON.KCAR.GL.W.0007.120225T1100Z-120226T1400Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1042 AM EST FRI FEB 24 2012

...GALE WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO 9 AM EST
SUNDAY...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEWITT
719 
WHUS71 KCAR 242038
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
338 PM EST FRI FEB 24 2012

ANZ050>052-250445-
/O.EXT.KCAR.GL.W.0007.120225T1100Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
338 PM EST FRI FEB 24 2012

...GALE WARNING NOW IN EFFECT FROM 6 AM SATURDAY TO 5 PM EST
SUNDAY...

* WINDS AND SEAS...WEST WINDS 30 TO 40 KT WITH GUSTS UP TO 45 KT.
  SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HEWITT
420 
WHUS71 KCAR 242303
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
603 PM EST FRI FEB 24 2012

ANZ050>052-250715-
/O.EXT.KCAR.GL.W.0007.120225T0500Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
603 PM EST FRI FEB 24 2012

...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
SUNDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT AFTER
  MIDNIGHT...THEN BECOMING WEST 25 TO 35 KT WITH GUSTS UP TO 45
  KT SATURDAY MORNING THROUGH SUNDAY AFTERNOON. SEAS BUILDING TO
  11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
304 
WHUS71 KCAR 250235
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
935 PM EST FRI FEB 24 2012

ANZ050>052-251100-
/O.CON.KCAR.GL.W.0007.120225T0500Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
935 PM EST FRI FEB 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT...THEN BECOMING
  WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT SATURDAY MORNING THROUGH
  SUNDAY AFTERNOON. SEAS BUILDING TO 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
343 
WHUS71 KCAR 250854
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
354 AM EST SAT FEB 25 2012

ANZ050>052-252000-
/O.CON.KCAR.GL.W.0007.000000T0000Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
354 AM EST SAT FEB 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 8 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
988 
WHUS71 KCAR 251640
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1140 AM EST SAT FEB 25 2012

ANZ050>052-260045-
/O.CON.KCAR.GL.W.0007.000000T0000Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1140 AM EST SAT FEB 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
687 
WHUS71 KCAR 251955
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
255 PM EST SAT FEB 25 2012

ANZ050>052-260400-
/O.CON.KCAR.GL.W.0007.000000T0000Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
255 PM EST SAT FEB 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
613 
WHUS71 KCAR 260211
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
911 PM EST SAT FEB 25 2012

ANZ050>052-261015-
/O.CON.KCAR.GL.W.0007.000000T0000Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
911 PM EST SAT FEB 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HEWITT
965 
WHUS71 KCAR 261103
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
603 AM EST SUN FEB 26 2012

ANZ050>052-262200-
/O.CON.KCAR.GL.W.0007.000000T0000Z-120226T2200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
603 AM EST SUN FEB 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
167 
WHUS71 KCAR 261941
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
241 PM EST SUN FEB 26 2012

ANZ050>052-270500-
/O.CAN.KCAR.GL.W.0007.000000T0000Z-120226T2200Z/
/O.NEW.KCAR.SC.Y.0024.120226T1941Z-120227T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
241 PM EST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH A FEW GUSTS UP
  TO 35 KT THROUGH LATE AFTERNOON...DIMINISHING TO 10 TO 20 KT LATE. SEAS
  6 TO 9 FEET...SUBSIDING TO 3 TO 5 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 24, 12:06 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Feb 24, 12:06 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1206 AM EST FRI FEB 24 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT. LOW PRESSURE
WILL APPROACH FROM THE WEST ON FRIDAY AND TRACK THROUGH THE GULF
OF MAINE FRIDAY NIGHT.&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE...NO MAJOR CHANGES NEEDED. ONLY SLIGHT ADJUSTMENTS MADE TO
OVERNIGHT TEMPS.

MAIN CHALLENGE THIS TERM WILL BE ADDITIONAL SNOWFALL THIS EVENING
AND TEMPERATURES AND THEN EYES TURN TOWARD THE NEXT EVENT
MENTIONED IN THE SHORT TERM SECTION.

LATEST RADAR AND METARS SHOW STEADIER PRECIP ALONG THE EASTERN 3RD
OF THE CWA MAINLY ACROSS EASTERN AROOSTOOK AND WASHINGTON
COUNTIES. THE GFS AND LATEST HRR DOING A FINE JOB HANDLING THE
PLACEMENT OF THE PRECIP SHIELD. THE LATEST LAPS SOUNDINGS SHOW THE
COLUMN BEGINNING TO COOL AS HUL AND MLT HAVE PRECIP SNOW BACK TO
LIGHT SNOW. TEMPERATURES HAVE WARMED AS HIGH AS THEY WILL GO AND
HAVE LEVELED OFF AND WILL BEGIN TO COOL DOWN AS THE LOW IN THE
GULF OF MAINE CONTINUES TO INTENSIFY AND COLDER AIR WORKS IN BEHIND
THE SYSTEM. INVERTED SFC TROF COUPLED W/THE UPPER TROF WILL AID
IN KICKING OFF A ROUND OF SNOW SHOWERS/LIGHT SNOW THIS EVENING
ACROSS THE NORTHERN AND EASTERN AREAS. ANY SNOW ACCUMULATIONS WILL
BE LESS THAN AN INCH. FOLLOWED THE LAMP GUIDANCE FOR TEMPERATURES
AND DEWPOINTS TONIGHT SHOWING A GRADUAL DROP IN THE READINGS.
MASSAGED THE MIDNIGHT CREW/S MINS UP A FEW DEGREES MAINLY ACROSS
THE EASTERN SECTIONS W/VALUES WELL ABOVE NORMAL.

EVENING CREW WILL NEED TO KEEP AN EYE CONDITIONS TONIGHT AS
COOLING COULD LEAD TO SOME SLICK ROADS/BLACK ICE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
A BROAD TROUGH OF LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST
WILL SUPPORT PRIMARY LOW PRESSURE OVER THE EASTERN GREAT LAKES
FRIDAY AS A SECONDARY LOW BEGINS TO FORM NEAR SOUTHERN NEW
ENGLAND. SNOW WILL SPREAD ACROSS THE DOWNEAST REGION DURING THE
MIDDAY FRIDAY AND ACROSS THE NORTH FRIDAY EVENING AS THE SECONDARY
LOW MOVES NORTHEAST TOWARD THE GULF OF MAINE. MOST OF THE SNOWFALL
IS EXPECTED OVER THE FAR NORTH WHERE OVER HALF A FOOT MAY FALL
THROUGH EARLY SATURDAY MORNING. FORECAST THICKNESSES INDICATE
PRECIPITATION WILL REMAIN SNOW ACROSS MOST OF THE REGION WITH
A CHANGE OVER TO RAIN IN SOUTHERN DOWNEAST LOCATIONS...MAINLY
ALONG THE COAST...FRIDAY NIGHT. THE SNOW WILL TAPER OFF TO SNOW
SHOWERS SATURDAY AS THE LOW QUICKLY MOVES AWAY. GUSTY NORTHWEST
WINDS WILL FOLLOW LATE SATURDAY INTO SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THOUGH THERE ARE DIFFERENCES THE GFS AND ECMWF ARE IN GOOD
GENERAL AGREEMENT AT THE START OF THE EXTENDED PERIOD. A LOW
PRESSURE SYSTEM EAST OF THE AREA IN THE CANADIAN MARITIMES...A
HIGH PRESSURE RIDGE BUILDING INTO THE AREA FROM THE WEST. A NEW
LOW MOVING ACROSS THE NORTH CENTRAL PLAINS. BY SUNDAY EVENING THE
HIGH PRESSURE SYSTEM WILL BE CRESTED OVER THE AREA. THE NEW LOW
WILL MOVE EAST INTO THE WRN GREAT LAKES. BY MONDAY EVENING THE
HIGH PRESSURE SYSTEM WILL RIDGE EAST OF THE AREA AS THE LOW MOVES
INTO THE ERN GREAT LAKES. BY EARLY TUESDAY MORNING THE LOW WILL BE
OVER SRN QUEBEC (GFS) OR ERN NEW BRUNSWICK (ECMWF). THE GFS
INDICATES A NEW LOW OVER OK. THE ECMWF SHOWS A NEW LOW OVER
NM/AZ...WITH A LOW OVER NORTH FLORIDA. BY TUESDAY EVENING THE
MODELS FURTHER DIVERGE. THE GFS DEEPENS THE LOW AND MOVES IT INTO
SRN MO/IL WITH A WARM FRONT EXTENDING NE INTO SRN NH. THE ECMWF
MOVES THE LOW OVER N FL INTO THE N ATLANTIC EAST OF GA. MOVES A
NEW LOW INTO N TX. MAINTAINS A HIGH PRESSURE RIDGE OVER ERN CANADA
AND THE NERN STATES. BY WEDNESDAY MORNING THE GFS LOW MOVES TO
IL/IN BORDER WITH A WARM FRONT EXTENDING EAST INTO THE GULF OF
MAINE. A WEAK HIGH PRESSURE RIDGE SITS ACROSS NRN ME. THE ECMWF
MOVES ITS LOW TO NRN MO AND MAINTAINS THE RIDGE ACROSS THE NE.
THOUGH THEY TOOK DIFFERENCE ROUTES TO GET THERE THE GFS AND ECMWF
ARE ONCE AGAIN IN GENERAL AGREEMENT OVER THE POSITION OF THE
PRIMARY SYSTEMS BY WEDNESDAY EVENING. THE GFS LOW IS OVER OH AND
ECMWF OVER IN. BOTH HAVE A COLD FRONT WRAPPED S OF THE LOW TO THE
GULF COAST. THE GFS HAS A WARM FRONT EXTENDING INTO SRN ME. THE
ECMWF HAS A WARM FRONT INTO PA AND SHOWS A STRONGER RIDGE OVER THE
LOCAL AREA. BY THURSDAY MORNING THEY ARE ONCE AGAIN DIFFERING ON
MOVEMENT OF THE PRIMARY SYSTEMS WITH THE ECMWF ABOUT 6 HR BEHIND.
BOTH MODELS ARE SHOWING A 2NDRY LOW DEVELOPING ALONG THE ERN
SEABOARD. THE GFS IN THE GULF OF MAINE...THE ECMWF EAST OF
DELMARVA. BY THURSDAY EVENING THE GFS MOVES THE LOW THROUGH THE
AREA WITH THE NEW LOW WELL EAST OF NOVA SCOTIA...AND THE OLDER LOW
SOUTH OF WRN NOVA SCOTIA. THE ECMWF DEEPENS THE NEW COASTAL LOW
AND MOVES IT N TO CAPE COD. BY THE END OF THE PERIOD THE GFS
INDICATES THAT THE LOW WILL BE WELL EAST INTO THE CANADIAN
MARITIMES...WITH A HIGH PRESSURE RIDGE BUILDING INTO WRN ME. THE
ECMWF MOVES THE LOW TO WRN NOVA SCOTIA.

LOADED GMOS...ADJUSTED THE SKY AND POP GRIDS TO BETTER SUPPORT
ONE ANOTHER. LOADED NAWAVE 4 FOR SEAS IN THE COASTAL WATERS. PLUS
15 PERCENT FOR WIND GUSTS OVER LAND...20 PERCENT OVER WATER.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR FOR THE NORTHERN TERMINALS THIS EVENING AND MVFR
FOR KBGR AND KBHB. CONDITIONS ARE EXPECTED TO GO TO VFR LATER
TONIGHT AS DRIER WORKS INTO THE REGION.

SHORT TERM: IFR CONDITIONS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY
MORNING. CONDITIONS SHOULD IMPROVE TO MVFR SATURDAY AFTERNOON IN
NORTHWEST WINDS BEHIND DEPARTING LOW PRESSURE. VFR CONDITIONS ARE
EXPECTED SATURDAY NIGHT INTO SUNDAY.

&&

.MARINE...
NEAR TERM: SCA WILL STAY THROUGH TONIGHT. WINDS ARE FCST TO COME
UP AS THE LOW OVER THE WATERS INTENSIFIES WHILE MOVING AWAY. KEPT
THE WIND GUSTS OF 25-30 KTS AND SUSTAINED AROUND 20 KTS. A SWELL
CONTINUES OUT IN THE WATERS(10-11 SECOND PERIOD). DECIDED TO STAY
W/SEAS OF 6-7 FT INCLUDING THE INTRACOASTAL WATERS.

SHORT TERM: WINDS WILL BE LIGHT ON FRIDAY AS THE LOW CENTER MOVES
OVER THE WATERS. AN SCA MAY THEN BE NEEDED SATURDAY INTO EARLY
SUNDAY IN GUSTY WINDS FOLLOWING DEPARTING LOW PRESSURE.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY MORNING
     FOR MEZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ050>052.

&&

NEAR TERM...HASTINGS/HEWITT
SHORT TERM...BLOOMER
LONG TERM...NORTON
AVIATION...HASTINGS/HEWITT
MARINE...HASTINGS/HEWITT/BLOOMER
Hazardous weather outlook, Feb 24, 3:25 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
325 AM EST FRI FEB 24 2012

MEZ001>004-250900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
325 AM EST FRI FEB 24 2012

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

MEZ005-006-010-011-031-032-250900-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
325 AM EST FRI FEB 24 2012

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

MEZ015>017-029-030-250900-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
325 AM EST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

A MIX OF RAIN AND SNOW WILL SPREAD OVER DOWNEAST AND COASTAL MAINE
THIS EVENING AND CONTINUE OVERNIGHT. SLEET MAY MIX IN AFTER
MIDNIGHT. SNOW AND SLEET ACCUMULATIONS OF 1 TO 4 INCHES ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN AND SNOW SHOWERS IN THE MORNING WILL SLOWLY TAPER OFF DURING
THE AFTERNOON. LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

ANZ050>052-250900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
325 AM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 9 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL SPREAD ACROSS THE WATERS THIS EVENING AND OVERNIGHT AS
LOW PRESSURE MOVES THROUGH THE GULF OF MAINE. VISIBILITY WILL BE
RESTRICTED TO 1 TO 3 SM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

HASTINGS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:35 AM ESTWinter Storm WatchCARAroostook, Penobscot, Piscataquis, Washington9 hr
Feb 24, 3:35 AM ESTWinter Storm WarningCARAroostook, Penobscot, Piscataquis, Somerset, Washington32 hr
Feb 24, 12:38 PM ESTWinter Weather AdvisoryCARHancock, Penobscot, Washington17 hr
Feb 24, 1:04 PM ESTWind AdvisoryCARHancock, Washington25 hr

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.